On levothyroxine for 4 months but symptoms didn't go away

On levothyroxine for 4 months but symptoms didn't go away

Hi folks! Im taking levothyroxine (euthyrox) 50mg for 4 months now since diagnosed with hypothyroidism last November 2016. Since then, I already had 2 follow up check ups with my endocrinologist and accdg to my last lab result my ft3 levels are within normal range, but my ft4 is within lower normal range (pls see attached photo). The doctor didn't change my dosage, still 50mcg once a day 30 minutes before breakfast. But since then, i feel nothing's change, still i suffer insomnia, low mood, depression, brain fog, i feel tired and lightheaded. Sometimes i feel im losing my self control over things. I get easily irritated, my feet and hands are always cold, i think i developed an anxiety to walk and cross the streets. Pls help me. Im tired of this. :( Thank you in advance.

Currently Im on euthyrox 50mg, vit b 12 (mecobalamin), vit c, fish oil, vit d, and a multivitamin.

Last edited by

19 Replies

oldestnewest
  • Was your blood test a fasting one and was it the earliest possible appointment? Did you leave 24 hour gap between last dose of levo and the blood test?

  • Yes i fasted, my last meal was 12 midnight then they tested my blood 8 o'clock the following morning.

  • Angelindisguise,

    FT4 is low in range but that isn't important because you are a good T4 to T3 converter with FT3 top of the range. 50mcg is an optimal dose. Any higher and FT3 would be over range.

    I've been optimally medicated for 5 years yet I still have cold hands and feet. Have you had ferritin tested? Low iron can make you feel tired and lightheaded.

  • Hello Clutter!

    Thanks for your response. No I havent been tested for that. But next check up I will ask the doctor for that. My major concern is my depression and anxiety. I dont know if its purely psychological or its because of my hypothyroidism.

  • Clutter , also that lab results attached above was my lab results last Dec 2016, my next check up is next month (april 3)

  • Angelindisguise,

    Do you feel more or less depressed and anxious since you've been taking 50mcg? If depression and anxiety were due to low thyroid levels you should be feeling better. If you aren't it may be that the depression and anxiety are caused by something other than hypothyroidism.

  • On the first 2 months after taking my levo i felt a little better, lately after my friend died and after i saw someone just hit by a truck and died, i felt very anxious. I cant sleep at night, im afraid to cross or just walk near the streets. Im afraid I might have panic attack and lose control of myself.

  • Angelindisguise,

    I'm sorry for the loss of your friend.

    I think it's likely your depression and anxiety are due to grief and, possibly, post traumatic stress. I think you should ask your GP to refer you for counselling.

  • Thank you for your response. I read a lot about yoga for anxiety and depression. What is your opinion abt it?

  • Angelindisguise,

    I don't know enough about yoga to have an opinion.

  • I appreciate your response. Thank you so much

  • I think Clutter is correct in that some form of cognitive counselling may be needed. The meditative aspect of yoga may help but most classes concentrate on the physical movements.

  • Hi I have purchased an excercise dvd and book called praise moves it is stretches and poses with scriptural verses used for calming thoughts and it' s an alternative to Yoga. you can find details about it online if you want to know more. I bought mine on ebay.

  • Thank you for the info chrisbuy63! I will search for that on ebay.

  • Levothyroxine is not for everyone. I had been taking it for 8 years and my condition went down and down every year, until it got to the point that I was loosing my mind. I had already lost muscles by being turned off. Fluid in the brain because of chronic intracranial hypertention was getting worse so I had bad headaches that never ended. I lost my willpower, my personality and was getting angry, paranoid and the rest. I knew this was not normal so I told my doctor but she did not do anything. Things were spiraling down fast, thank God for short term memory problems, I could no longer remember if I had taken Levothyroxine so I would not take it if I could not remember for fear of overdose. That was the break I needed because with less Levothyroxine I started to get a little better. I noticed the correlation and stopped completely. My doctor treated a B12 deficiency at the same time and I got my mind back!!! I am me again and my brain is functioning at a much higher rate than it was. The neurologist comfirmed that my muscles and reflexes are working again but it is if I am an invalid who had been in a bed for years and must take it slow. I asked to be given the pork treatment instead of the Levothyroxine because it never had helped me at all to slow down the degeneration from Hypopituitarism, Hypothyroidism, Sjogrens (that came because the Levothyroxine did not help) and many more. Each time I try a very small dose of Levothyroxine my head fills with fluid. So, try something else and do not be afraid to try other treatments, the longer your body stays imbalanced the more problems you will get. Levothyroxine does work for some people well but you are probably like me, so change now and see. Do not become like I was because mine has been to long and cannot be reversed now. Good luck!!!

  • Thank you Cady! You give me hope. I feel that levothyroxine is not for me as well. Im taking vitamin b12 500 mcg a day, but its not advised by my doctor. I read a few articles abt it and i included it as one of my vitamins. I havent been tested for any vitamin defficiency. What do you think is the best dosage for me? Ty

  • I much prefer this way of treating someone with hypothyroidism. It used to be that all doctors used this method before the blood tests and levothyroxine were introduced. Also I didn't get well at all on levothyroxine, in fact I felt much worse. New research has shown that some need a combination of T4/T3. For people like me I only got well on T3. I had also tried NDT (natural dessicated thyroid hormones (and the original thyroid hormone replacement before the blood tests etc.)

    Some of our members get well on an optimum dose of levothyroxine: others on a combination of T4/T3: others on NDT or T3 only.

    Go to the date April 22, 2007 on the following. He would never prescribe levothyroxine.

    web.archive.org/web/2010103...

    web.archive.org/web/2010103...

    The doctor of the above links died through an accident but he was also a scientist this is his CV.

    web.archive.org/web/2010103...

    web.archive.org/web/2010103...

    Some links within the links above may not work as the site has been archived since Dr Lowe's death.

  • Thank you shaws! I hope i can find a doctor that will treat my symptoms and not just will rely on my blood test results.

  • If you want to go private, email louise.roberts@thyroiduk.org.uk who has a list of sympathetic doctors. I don't know the cost.

You may also like...